MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012453-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a non-calcified lesion in the mildly tortuous renal artery.The 4.0x20 mm nc trek balloon dilatation catheter (bdc) was inflated once without issue but completely failed to deflate.Negative pressure was attempted for several minutes to deflate the bdc but was unsuccessful.Resistance was noted with the guide catheter and the bdc was removed fully inflated with the guide catheter.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified one manufacturing nonconformity issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed one similar complaint from this lot which is associated with an exception.The complaint investigation determined the reported difficulties are related to manufacturing issues associated with an exception.The complaint investigation determined the reported difficulties are related to manufacturing issues associated with deflation issues.The issue is being addressed per internal operating procedures.Abbott vascular (av) will continue to trend the performance of these devices.
 
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up will be submitted with all relevant information.On january 15, 2020, the abbott vascular determined that a field safety corrective action is required for specific lots of nc trek rx coronary dilatation catheter and nc traveler coronary dilatation catheter.The field safety action number is 2024168-1/29/2020-001-r.This action is being taken as a result of an increase in the complaint trend for reported failures of deflation for nc trek rx and nc traveler rx coronary dilatation catheter.Product from identified lots may exhibit slow, partial or failure to deflate.Correction: d10, h3 - the device was initially reported as returning for analysis, but has now been reported as not returning because it was discarded at the account.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9385595
Report Number2024168-2019-13974
Device Sequence Number11314539
Product Code LOX
UDI-Device Identifier08717648152085
UDI-Public08717648152085
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1012453-20
Device Catalogue Number1012453-20
Device Lot Number90923G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/15/2020
02/27/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/27/2020
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1